MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH THORATEC RECHARGEABLE LI-ION BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH THORATEC RECHARGEABLE LI-ION BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-50207
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that during installation of new centrimag system it was found that there were two backup batteries that already expired back in (b)(6) 2020.The batteries were exchanged.The first battery product was referenced in manufacturer report number# 3003306248-2021-04047.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag battery being expired out of box was confirmed, as the returned centrimag battery (serial number (b)(6)) was observed to have expired on 30nov2020 upon arrival.The returned battery was connected within a known working test centrimag console and was tested alongside known working test centrimag equipment.When ac power was disconnected from the console, the battery operated the system as intended for an extended period despite the battery having been expired.Battery maintenance was also performed with the returned battery, and the battery passed.Atypical events were unable to be reproduced throughout all testing.A corrective action is being requested in order to address the issue of the battery being expired out of box.Review of the device history record for centrimag battery, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.Review of the device history record for centrimag console that the battery was placed in (serial number (b)(6)) also showed device was manufactured in accordance with manufacturing and qa specifications.The centrimag operating manual ¿2nd generation centrimag primary console maintenance schedule¿ instructs users that the centrimag¿s internal battery must be replaced every two years.However, the user may not replace the battery without proper training.Users are instructed to request assistance by contacting abbott if the internal battery requires replacement.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Additional information to the manufacturer's investigation conclusion: a manufacturing analysis task was opened in order to further investigate the issue of the battery being expired out-of-box, and the centrimag manufacturing procedure was updated as a result; however, the root cause of the reported event was unable to be conclusively determined.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC RECHARGEABLE LI-ION BATTERY
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12625829
Report Number3003306248-2021-04048
Device Sequence Number17238330
Product Code DWA
UDI-Device Identifier07640135140535
UDI-Public07640135140535
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2018
Device Model Number201-50207
Device Catalogue Number201-50207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer02/28/2022
11/28/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date02/28/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown